RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 1969, Volume 14, Issue 4, Pages 708–715 (Mi tvp1482)  

This article is cited in 1 scientific paper (total in 1 paper)

Short Communications

On the distribution of the maximum of cumulative sums of independent random variables

V. B. Nevzorov, V. V. Petrov

Leningrad State University

Abstract: Let $X_1,…,X_n$ be independent random variables, $S_k=\sum_{j=1}^kX_j$, $\overline S_n=\max\limits_{1\le k\le n}S_k$. Set
$$ G(x)= \begin{cases} \sqrt{\frac2\pi}\int_0^xe^{t^2/2} dt,&x>0,
0,&x\le0. \end{cases} $$
An estimate for $\sup|\mathbf P(\overline S_n<bx)-G(x)|$, where $b$ is an arbitrary positive number, is obtained without assumptions about the existence of moments. Some corrolaries are derived from this result. For example, if $\mathbf EX_k=0$ for all $k$ and $q_n^2=\sum_{k=1}^n\mathbf EX_k^2<\infty$, then
$$ \sup_x|\mathbf P(\overline S_n<q_nx)-G(x)|<\frac{\Lambda_n(\varepsilon)}{\varepsilon^2}+12\varepsilon $$
for any $\varepsilon>0$. Here $\Lambda_n(\varepsilon)$ is the Lindeberg ratio defined by (10).

Full text: PDF file (360 kB)

English version:
Theory of Probability and its Applications, 1969, 14:4, 682–687

Bibliographic databases:

Received: 17.01.1969

Citation: V. B. Nevzorov, V. V. Petrov, “On the distribution of the maximum of cumulative sums of independent random variables”, Teor. Veroyatnost. i Primenen., 14:4 (1969), 708–715; Theory Probab. Appl., 14:4 (1969), 682–687

Citation in format AMSBIB
\Bibitem{NevPet69}
\by V.~B.~Nevzorov, V.~V.~Petrov
\paper On the distribution of the maximum of cumulative sums of independent random variables
\jour Teor. Veroyatnost. i Primenen.
\yr 1969
\vol 14
\issue 4
\pages 708--715
\mathnet{http://mi.mathnet.ru/tvp1482}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=263139}
\zmath{https://zbmath.org/?q=an:0204.51203|0188.23802}
\transl
\jour Theory Probab. Appl.
\yr 1969
\vol 14
\issue 4
\pages 682--687
\crossref{https://doi.org/10.1137/1114083}


Linking options:
  • http://mi.mathnet.ru/eng/tvp1482
  • http://mi.mathnet.ru/eng/tvp/v14/i4/p708

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Borodin A.N. Davydov Yu.A. Nevzorov V.B., “On the History of the St. Petersburg School of Probability and Statistics. III. Distributions of Functionals of Processes, Stochastic Geometry, and Extrema”, Vestn. St Petersb. Univ.-Math., 51:4 (2018), 343–359  crossref  mathscinet  isi  scopus
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:233
    Full text:90
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020